MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT M2000SP E-SERIES INSTRUMENT SYSTEM; CLINICAL SAMPLE CONCENTRATOR

ABBOTT MOLECULAR, INC. ABBOTT M2000SP E-SERIES INSTRUMENT SYSTEM; CLINICAL SAMPLE CONCENTRATOR
Catalog Number 09K14-002
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 01/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer called to report a user of the m2000sp had sustained a very small (needle stick like) puncture wound to the finger through the ppe (personal protective equipment) glove.The operator received a small cut from the sharp central part of the pipettor whilst cleaning with ethanol.The customer confirmed that the part of the pipettor would be within the area covered above the filter when a tip is fixed, and that daily maintenance/cleaning is always carried out.The customer explained that the individual who had the small cut (clarified as more of a "scratch") received standard first aid (wound cleaning/forced bleeding) and then immediately visited the hospital where the customer is based.The customer explained that the run performed immediately before the incident was for hiv samples.Before treatment route was decided for the user with puncture wound, the results of this run were to checked.This run, previous to the event, did include positive samples.The customer cannot currently confirm but believes that antiretroviral treatment has been given to the user who sustained a puncture wound as a precautionary measure and as postexposure prophylaxis.Evaluation will be run as a worst case injury requiring intervention beyond basic first aid (prophylactic medication / antivirals).On 01/24/2024, the customer replied to email and confirmed that the staff member affected is currently on 3 antiretroviral agents as pep has been applied.No images were taken at time of event and the small scratch has now almost healed.No further information is likely to be provided as the matter is now being considered confidential between the staff member and occupational health.
 
Additional Manufacturer Narrative
An investigation is in process.A follow-up report will be submitted when the investigation is complete.
 
Event or Problem Description
The customer called to report a user of the m2000sp had sustained a very small (needle stick like) puncture wound to the finger through the ppe (personal protective equipment) glove.The operator received a small cut from the sharp central part of the pipettor whilst cleaning with ethanol.The customer confirmed that the part of the pipettor would be within the area covered above the filter when a tip is fixed, and that daily maintenance/cleaning is always carried out.The customer explained that the individual who had the small cut (clarified as more of a "scratch") received standard first aid (wound cleaning/forced bleeding) and then immediately visited the hospital where the customer is based.The customer explained that the run performed immediately before the incident was for hiv samples.Before treatment route was decided for the user with puncture wound, the results of this run were to checked.This run, previous to the event, did include positive samples.The customer cannot currently confirm but believes that antiretroviral treatment has been given to the user who sustained a puncture wound as a precautionary measure and as postexposure prophylaxis.Evaluation will be run as a worst case injury requiring intervention beyond basic first aid (prophylactic medication / antivirals).On (b)(6) 2024, the customer replied to email and confirmed that the staff member affected is currently on 3 antiretroviral agents as pep has been applied.No images were taken at time of event and the small scratch has now almost healed.No further information is likely to be provided as the matter is now being considered confidential between the staff member and occupational health.On 03/15/2024, the customer confirmed that the antiretroviral treatment the staff member received was successful.
 
Additional Manufacturer Narrative
Updated b5 with information obtained on 03/15/2024.
 
Additional Manufacturer Narrative
Investigation into this complaint included a supporting information review, quality data review, and complaint history review.The results of the investigation are summarized as follows: supporting information review: m2000sp operations manual 200681-109-march 2016, was reviewed.Review concluded the manual contains: biosafety procedures and biological and safety warnings are provided throughout the manual.Section 8 contains general information about biological hazards and chemical hazards.Use of appropriate ppe (personal protective equipment) was stressed.Section 8 also contains general information on physical hazards.Under sharps and probes the ditis are specified as being pointed potentially contaminated objects that must be handled with caution in order to prevent injury.Quality data review: a search of nonconformance (nc) and capa (nc/capa) records was performed for instances of personal injury related to the m2000sp instrument base list number (ln) 09k14.The query for base ln 09k14 revealed no records associated with base ln 9k14 and the reported issue.Complaint history review: a complaint search was performed to identify past pre (potential reportable event) complaint tickets for any instances where a user of the m2000sp sustained a puncture wound to their finger through ppe gloves while carrying out instrument a maintenance procedure.Complaint history review showed that, in the past two years the elevated complaint ticket under current investigation was the only complaint related to personal injury on the m2000sp instrument base ln 09k14.Based on the results of the investigation, a product deficiency was not identified for the m2000sp instrument, ln 09k14-002.

Brand Name
ABBOTT M2000SP E-SERIES INSTRUMENT SYSTEM
Common Device Name
CLINICAL SAMPLE CONCENTRATOR
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 east touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 east touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
albert chianello
1300 east touhy ave.
des plaines, IL 60018-3315
2242064064
MDR Report Key18627238
Report Number3005248192-2024-00037
Device Sequence Number18073885
Product Code JJH
UDI-Device Identifier00884999031753
UDI-Public(01)00884999031753(240)09K14-002
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K092705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09K14-002
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer03/01/2024
03/15/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date03/14/2024
04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown